Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 320, NWS Memphis, TN

July 18, 2012Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2012, 6:48 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 6:48 PM CDT (23:48 UTC)
Expired
Jul 18, 2012, 7:30 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2917 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS54 KMEG 182348
SVRMEG
TNC017-039-077-190030-
/O.NEW.KMEG.SV.W.0320.120718T2348Z-120719T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 730 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
  NORTHEAST OF NATCHEZ TRACE STATE PARK...AND MOVING SOUTHWEST AT 25
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
  PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3576 8799 3572 8803 3569 8802 3549 8820
      3577 8859 3606 8821 3585 8821 3585 8805
      3584 8802 3582 8802 3582 8797 3581 8796
TIME...MOT...LOC 2348Z 041DEG 23KT 3584 8812

$$
1 follow-up statement
385 
WWUS54 KMEG 190005
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT WED JUL 18 2012

TNC017-039-077-190030-
/O.CON.KMEG.SV.W.0320.000000T0000Z-120719T0030Z/
CARROLL TN-DECATUR TN-HENDERSON TN-
705 PM CDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN HENDERSON...NORTHERN DECATUR AND SOUTHEASTERN CARROLL
COUNTIES...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JEANNETTE...OR 9 MILES NORTHEAST OF NATCHEZ TRACE STATE PARK...MOVING
SOUTHWEST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...CLARKSBURG...LEXINGTON...PARKER'S CROSS ROADS...
GARRETSBURG...DOLLAR...WESTPORT...YUMA...SUGAR TREE...COZETTE...
JEANNETTE...BIBLE HILL...HICKORY FORKS AND BUSSELTOWN.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3576 8799 3572 8803 3569 8802 3549 8820
      3577 8859 3606 8821 3585 8821 3585 8805
      3584 8802 3582 8802 3582 8797 3581 8796
TIME...MOT...LOC 0005Z 041DEG 23KT 3582 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:46 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 18, 6:46 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT WED JUL 18 2012

.UPDATE...

UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION...  /ISSUED 402 PM CDT WED JUL 18 2012/

UPPER LEVEL HIGH PRESSURE STRETCHES ACROSS THE SOUTHERN PLAINS
INTO THE MID SOUTH THIS AFTERNOON. MEANWHILE A WEAKNESS IN THE
UPPER RIDGE IS CENTERED OVER GEORGIA. TEMPS HAVE WARMED INTO AT
LEAST THE MID 90S AREA WIDE TO AROUND 100 DEGREES IN NORTHEAST
ARKANSAS. DEWPOINTS REMAIN IN THE LOWER TO MID 70S PRODUCING HEAT
INDEX VALUES OF 105 TO 110 DEGREES. HEAT ADVISORY CONTINUES FOR
THE ENTIRE AREA. SURFACE HEATING HAS PRODUCED SBCAPES ABOVE 5000
J/KG AND SCATTERED STORMS HAVE DEVELOPED ACROSS NORTHEAST
MISSISSIPPI WITH LITTLE ACTIVITY ACROSS THE DELTA SO FAR.

TONIGHT...AFTER A FEW STRONG STORMS ACROSS THE EASTERN HALF OF THE
MIDSOUTH CONVECTIVE ACTIVITY WILL DIE OFF WITH LOSS OF HEATING
LEAVING MOSTLY CLEAR TO PARTLY CLOUDY SKIES. TEMPS WILL BE
WARM...SIMILAR TO LAST NIGHT...MID AND UPPER 70S.

THURSDAY...UPPER RIDGE CENTERED OVER THE WESTERN PART OF THE
SOUTHERN PLAINS WILL STILL BE IN CONTROL. LIKE TODAY EXPECT MORE
SHOWERS AND THUNDERSTORMS ACROSS EASTERN SECTIONS WHERE UPPER
LEVEL HEIGHTS AND CONVECTIVE TEMPS ARE LOWER. NAM AND TO A LESSER
EXTENT THE GFS...SHOW A THERMAL RIDGE DEVELOPING ACROSS NW PARTS
OF THE MIDSOUTH IN ADVANCE OF THE COLD FRONT MOVING SOUTH THROUGH
THE MID MISSISSIPPI VALLEY. 925 MB TEMPS OF +30C SHOULD PRODUCE
100 DEGREE TEMPS ACROSS NORTHEAST ARKANSAS. MORE CONVECTION OVER
EASTERN SECTIONS SHOULD KEEP TEMPS DOWN ACROSS NORTHEAST
MISSISSIPPI AND ALONG THE TN RIVER VALLEY. DEWPOINTS WILL STILL BE
QUITE HIGH WITH LITTLE MIXING EXPECTED. WENT AHEAD AND EXTENDED
THE HEAT ADVISORY WEST OF A JACKSON TENNESSEE TO CLARKSDALE
MISSISSIPPI LINE THROUGH 7 PM THURSDAY.

THURSDAY NIGHT AND FRIDAY...A WEAK COLD FRONT WILL PUSH SOUTH
TOWARD THE MID SOUTH THURSDAY NIGHT SO SHOWERS AND THUNDERSTORMS
MAY CONTINUE THROUGH THE NIGHT. THE FRONT WILL PUSH INTO THE AREA
ON FRIDAY. AHEAD OF THE FRONT THE NAM CONTINUES TO SHOW THAT 925MB
THERMAL RIDGE. CONSIDERING THE TIMING OF THE FRONT THINK THAT MUCH
OF THE CONVECTION WILL DEVELOP AS THE AIRMASS HEATS UP. AS A
RESULT THE AREA SHOULD UNDERGO A GOOD DEAL OF HEATING THROUGH AT
LEAST EARLY AFTERNOON. BUMPED UP TEMPS 3-5 DEGREES FROM THE PREVIOUS
FORECAST WHICH IS CLOSER TO MODEL GUIDANCE. GENERALLY WENT WITH
HIGHER POPS ACROSS EASTERN SECTIONS WHERE HEIGHTS ARE LOWER AND THE
MOISTURE IS A LITTLE BETTER.

FRIDAY NIGHT THROUGH SATURDAY...BACKDOOR FRONT CONTINUES TO PUSH
THROUGH AND POPS WILL TAIL OFF FROM NORTH TO SOUTH. DO NOT EXPECT
MUCH OF A COOL DOWN BEHIND THE FRONT...MAYBE A COUPLE OF DEGREES.
A LITTLE BIT DRIER AIR WILL WORK INTO NORTHERN AREAS AS WELL.

SUNDAY THROUGH WEDNESDAY...UPPER LEVEL HIGH PRESSURE WILL PREVAIL
AND EVEN BUILD SLIGHTLY THROUGH THE PERIOD. EXPECT ISOLATED
AFTN/EVENING THUNDERSTORMS WITH HIGHS IN THE MID 90S.

SJM

&&

.AVIATION...

00Z TAF CYCLE (19/00-20/00Z)

THUNDERSTORMS WILL CONTINUE TO ADVECT SOUTH-SOUTHWESTWARD ACROSS NE
MS AND THE EASTERN PART OF WEST TN EARLY THIS EVENING GRADUALLY
DIMINISHING WITH SUNSET. KEPT VCTS AT KMEM...KMKL...AND KTUP UNTIL
01Z / 02Z. IT IS POSSIBLE THE CONVECTION COULD LINGER SLIGHTLY
LONGER...AND AMENDMENTS MAY BE NECESSARY. OTHER VFR CONDITIONS WILL
PREVAIL DURING THE PERIOD OUTSIDE SHOWERS AND THUNDERSTORMS. THINK
WILL SEE A NEAR REPEAT OF THE CONVECTION THURSDAY
AFTERNOON...MENTIONED VCTS AT KMEM AND KMKL...AND TEMPO TSRA AT
KTUP.

WINDS AT KMEM TONIGHT SOUTHERLY BORDERLINE BETWEEN 7 AND 8 KTS.
AT KMKL...KJBR AND KTUP WINDS TONIGHT S-SW 5 KTS OR LESS. WINDS
THURSDAY 7-12 KTS ACROSS THE AREA...GUSTS TO 18 KTS POSSIBLE AT KJBR
AFTER 19/17Z.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  97  79  95 /  10  40  20  40
MKL  74  95  75  93 /  20  40  30  50
JBR  78 100  78  97 /  10  30  20  30
TUP  75  93  75  92 /  20  60  30  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR COAHOMA-DESOTO-QUITMAN-
     TATE-TUNICA.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
     PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
     UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CROCKETT-DYER-FAYETTE-
     GIBSON-HAYWOOD-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MCNAIRY.

&&
Hazardous weather outlook, Jul 18, 4:15 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT WED JUL 18 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
415 PM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY CONTINUES FOR ALL OF THE MIDSOUTH THROUGH 7 PM CDT.

A FEW STRONG STORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE OVER WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND WEST OF A
JACKSON TENNESSEE TO CLARKSDALE MISSISSIPPI LINE THROUGH 7 PM CDT
THURSDAY.

STRONG TO SEVERE THUNDERSTORMS MAY OCCUR ON FRIDAY AHEAD OF A
COLD FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

SJM

In the hours before

Special weather statement, Jul 18, 4:51 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT WED JUL 18 2012

MSZ006-009-017-182215-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
451 PM CDT WED JUL 18 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF BURTON AT 450 PM CDT...
MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3462 8813 3457 8813 3451 8815 3446 8815
      3435 8835 3458 8847 3470 8828 3469 8812
      3463 8812
TIME...MOT...LOC 2150Z 325DEG 14KT 3457 8831
Local storm report, Jul 18, 4:57 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     S BURNSVILLE            34.84N 88.32W
07/18/2012                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN ALONG COUNTY RD 177 SOUTH OF BURNVILLE

&&

JPM
Local storm report, Jul 18, 5:00 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     J P COLEMAN STATE PARK  34.93N 88.17W
07/18/2012                   TISHOMINGO         MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN NE TISHIMINGO COUNTY NEAR JP
            COLEMAN STATE PARK

&&

JPM
Special weather statement, Jul 18, 5:07 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT WED JUL 18 2012

MSZ003-004-014-182300-
BENTON MS-UNION MS-TIPPAH MS-
507 PM CDT WED JUL 18 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER GRAVESTOWN AT 508 PM CDT...MOVING SOUTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS
NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3454 8924 3456 8925 3481 8923 3481 8894
      3454 8890
TIME...MOT...LOC 2208Z 358DEG 12KT 3471 8908
Special weather statement, Jul 18, 5:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT WED JUL 18 2012

MSZ014-015-182345-
UNION MS-PONTOTOC MS-
553 PM CDT WED JUL 18 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER NEW ALBANY AT 553 PM CDT...MOVING SOUTH
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS NEAR NEW
ALBANY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3430 8883 3430 8922 3456 8921 3456 8888
TIME...MOT...LOC 2253Z 000DEG 10KT 3450 8904
Special weather statement, Jul 18, 6:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT WED JUL 18 2012

MSZ002-013>015-190015-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
636 PM CDT WED JUL 18 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER ETTA AT 635 PM CDT...MOVING SOUTH
SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3419 8904 3420 8948 3455 8944 3456 8907
TIME...MOT...LOC 2335Z 018DEG 15KT 3444 8920

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:27 AM CDTHeat AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more3 days
Jul 18, 4:37 PM CDTSpecial Weather StatementMEGHardin23 min
Jul 18, 4:43 PM CDTSevere Thunderstorm WarningMEGHardin29 min
Jul 18, 5:03 PM CDTFlash Flood WarningMEGHardin3 hr
Jul 18, 6:02 PM CDTFlash Flood WarningMEGDecatur, Hardin, Henderson3 hr
Jul 18, 6:09 PM CDTFlash Flood WarningMEGHenry3 hr
Jul 18, 6:51 PM CDTSevere Thunderstorm WarningMEGHenry22 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.